Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 4, NWS Morristown, TN

February 6, 20185 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 6, 2018, 2:54 AM EST for 5 counties in Tennessee. It took effect at Feb 7, 2018, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 6, 2018, 2:54 AM EST (07:54 UTC)
In effect from
Feb 7, 2018, 1:00 AM EST
Expired
Feb 6, 2018, 6:34 PM EST
In force
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

666 
WWUS74 KMRX 060754
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
254 AM EST Tue Feb 6 2018

...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY 
ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS...

TNZ041-043-072-074-087-062000-
/O.NEW.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
254 AM EST Tue Feb 6 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. 

* EVENT...South to southeast winds of 20 to 35 mph can be expected
  with gusts to near 50 mph across some of the higher elevations 
  and foothills. 

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Loose outdoor objects should be secured. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
2 follow-up statements
735 
WWUS74 KMRX 062026
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
326 PM EST Tue Feb 6 2018

...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY
ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS...

TNZ041-043-072-074-087-070430-
/O.CON.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
326 PM EST Tue Feb 6 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...

* EVENT...South to southeast winds of 20 to 35 mph can be 
  expected with gusts to near 50 mph across some of the higher 
  elevations and foothills. 

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...These winds may down trees or tree limbs...as well 
  as power lines. Loose outdoor objects should be secured. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
594 
WWUS74 KMRX 062334
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
634 PM EST Tue Feb 6 2018

...WINDY CONDITIONS WILL BE POSSIBLE LATE TONIGHT INTO WEDNESDAY
ACROSS SOME OF THE HIGHER ELEVATIONS AND FOOTHILLS...

TNZ041-043-072-074-087-070745-
/O.UPG.KMRX.WI.Y.0004.180207T0600Z-180207T1500Z/
/O.NEW.KMRX.HW.W.0001.180207T0600Z-180207T1500Z/
Cocke Smoky Mountains-Southeast Greene-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-
Including the cities of Cosby, Cedar Creek, Cades Cove, 
Gatlinburg, and Coker Creek
634 PM EST Tue Feb 6 2018

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

The National Weather Service in Morristown has issued a High Wind
Warning, which is in effect from 1 AM to 10 AM EST Wednesday. 

* EVENT...South to southeast winds of 30 to 45 mph can be expected
  with gusts to near 60 mph across some of the higher elevations 
  and foothills. 

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...These winds may down trees or power lines. Loose
  outdoor objects should be secured. Driving may also be difficult
  for those in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph and/or
gusts of 58 mph or stronger can be expected at times.  Winds of
these magnitudes can cause property damage and power outages. 
Motorists should use caution...especially those in high profile
vehicles.

&&

$$

TNZ018-045-047-070745-
/O.NEW.KMRX.WI.Y.0005.180207T0600Z-180207T1500Z/
Johnson-Unicoi-Southeast Carter-
Including the cities of Mountain City, Erwin, and Roan Mountain
634 PM EST Tue Feb 6 2018

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 1 AM to 10 AM EST Wednesday. 

* EVENT...South to southeast winds of 20 to 35 mph can be 
  expected with gusts to near 50 mph across some of the higher 
  elevations and foothills. 

* TIMING...Late tonight into Wednesday morning.

* IMPACTS...These winds may down trees or large limbs...as well as
  power line poles. Loose outdoor objects should be secured.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 6, 12:55 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 6, 12:55 AM EST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1255 AM EST Tue Feb 6 2018

.AVIATION...

VFR conditions currently across the terminals. Low level
isentropic ascent will saturate the low levels of the atmosphere
overnight into the early morning hours with MVFR to IFR conditions
forecast. The low level lift and moisture will be sufficient
enough for -DZ at CHA overnight. Low level southwesterly flow
will continue to advect moisture into the area during the day and
expect rain showers will move in from south to north during the
late morning and afternoon. Have went more pessimistic with this
TAF issuance with mostly MVFR conditions.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

MA
Hazardous weather outlook, Feb 5, 9:08 PM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
908 PM EST Mon Feb 5 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070215-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
908 PM EST Mon Feb 5 2018 /808 PM CST Mon Feb 5 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The next weather system will move into the Southern Appalachian
Region late Tuesday into Wednesday. Widespread rain showers will
move across the area Tuesday night into Wednesday. Heavy rainfall
can be expected at times and minor localized flooding will be
possible. Also, breezy, gusty winds are expected as the cold front
moves through late Tuesday night into Wednesday, with strong
winds possible over higher elevations.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:34 PM ESTHigh Wind WarningMRXBlount, Cocke, Greene, Monroe, Sevier15 hr
Feb 6, 6:34 PM ESTWind AdvisoryMRXCarter, Johnson, Unicoi15 hr

Nearby

Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.